Percodan Abuse

Percodan is a prescription strength narcotic pain reliever that is often prescribed to patients following surgery or injury. It is also used to treat chronic pain for short periods of time. Percodan contains aspirin and oxycodone. Because of the oxycodone present in Percodan, it is a very addictive medication that is highly susceptible to abuse.

Percodan Abuse vs. Percodan Addiction

When talking about highly addictive drugs like oxycodone and Percodan, you often hear terms like “drug abuse” and “drug addiction.” But what do these terms mean exactly? How do you know if you or a loved one has a Percodan addiction problem?

Drug abuse occurs when an individual uses a drug incorrectly and does not follow the directions on the prescription. Many times a person abuses a drug in order to change his or her feelings or to experience a “high.” Some people abuse Percodan in order to feel less pain or to sleep more. In any case, Percodan abuse of any kind is highly dangerous and can result in death. Percodan is a very strong medicine and can affect all of the body systems in dangerous ways.

Drug addiction occurs when an individual must take increasing amounts of a drug to achieve the desired effects. Many people who suffer from drug addiction feel powerless and unable to stop using the drug. When a person is addicted to Percodan, he or she is abusing Percodan more than twice or on an ongoing basis. One major side effect of Percodan is that it is highly addictive; the oxycodone in Percodan can cause users to become addicted within a matter of weeks.

Signs of Percodan Abuse

The following signs may indicate Percodan abuse:

  • Dizziness
  • Blurry vision
  • Heartburn
  • Mood changes and irritability
  • Strong craving for Percodan as it wears off
  • Breathing difficulty
  • Taking Percodan in ways not prescribed, such as snorting, crushing, or mixing the pills
  • Taking Percodan more often than prescribed

Symptoms of Percodan Overdose

Sometimes, people who abuse Percodan can accidentally overdose. Symptoms of a Percodan overdose may include:

  • Breathing difficulty
  • Extreme sleepiness which can easily lead to coma
  • Flaccid muscles (jelly-like muscles)
  • Pupil changes in the eyes
  • Cold and clammy skin
  • Cardiac arrest
  • Death

If you fear that you or a loved one may have overdosed on Percodan, call 911 immediately. As with all addictive substances, always keep track of how many Percodan pills have been used and keep the bottle stored safely away where others cannot reach.

Percodan Addiction Help

If you want to speak with someone about finding help for Percodan abuse or Percodan addiction, please call our toll-free number. We are available 24 hours a day to answer any questions you may have and to help you find the right treatment option. Recovery is within reach. Call today.

(855) 396-3019